I am new to this forum. I have been clean of pills/drugs all my life up until recently. Ive always been skeptical of traditional medicine but so much as happened in the past few months.
First thing - I have GAD. I knew this all my life but never really did anything about it. It wasnt interfering with my life so I just went and lived my life - never had depression or anything.
Then I moved across the country, lost my cat to a coyote, spent thousands of dollars on my other cat as he got sick, financial probs etc. I was normally able to handle these things but because everything happened at once - my blood pressure rose pretty highly.
So I went to a CRAP doctor. He diagnosed me with hypertension. Im 30! And generally pretty healthy! I work out, eat all organic etc. Does NOT run in my family. SO I started these blood pressure meds. Totally ruined my life. I had constant vertigo, for a MONTH, couldnt focus, felt like crap - it was just ANOTHER thing to add to the list of stressful events. Am I going to have a heart attack? I started having insomnia scared I would have a heart attack in my sleep!!
TURNS OUT - I met a psychiatrist, CHANGED DOCTORS, saw an internal medicine doctor - all said I have GAD and thats what causing my pressure to rise temporarily. They took me off the BP pills asap (thank GOD!!) SO - I decided okay. I need help. This is it. Im not getting any younger. Ive seen several counsellors - all which I DIDNT like. The last one was okay but I couldnt afford her.
My psychiatrist started me on clonazepam (klonopin) 0.5 mg. Told me to take it ONLY for a week to get me back on my feet. I did - but then kept thinking "what if I become addicted? what if I have a reaction when I stop?" sure enough all those things happened because I was THINKING THEM. (GAD). After a week you CANNOT get addicted to this drug. Especially on such a small dose. I know this NOW as I educated myself finally and asked a lot of questions. So sure enough my doctor told me to continue taking it only he doubled the dose! So I was on 1mg. I took that for a few days as I felt like a stoner and did NOT feel comfortable. I weaned down to .75, then .875, and so on I kept cutting my pills in quarters. Finally after a week of being on .875 my doc said to cut it 50% every 4 days! This was about a month taking the drug. Of course I freaked out. But it was ALL IN MY HEAD.
So my psych said I was weaning too fast. So we went back up to .75, he put me on 20 mg of prozac to help control my GAD, and advised I wean a quarter every 2 weeks. And he actually told me its NORMAL to feel SOME anxiety and some side effects with ANY drug when stopping. So I sort of prepared myself.
I am currently back down to .5 and have had a few rough days but Im still sleeping like a baby, going to work (work helps - keeps my mind off it) and Im moving in a few days so Ive been too busy to think about it.
I am still "unsure" and scared as to what might happen when Im officially off the drug -- so far Ive been told as long as I continue weaning this slow the withdrawal will be at the very minimum. I also do yoga every morning, and meditate. Im seeing a new counsellor in a few weeks to do cognitive behavioural therapy (she is covered with my work) and looking forward to it.
So the best thing I can say to everyone is THINK POSITIVE. Easier said than done but BE STRONG. Its a temporary rough patch in your life but we can all get through this. A LOT of it is psychological and of course we will experience physical withdrawal but we gotta tough it out otherwise we will never get off this drug.
I am also not against those who decide to take it for life - the only problem with ME is I am afraid Ill need more and more eventually...thats why Id rather just stop and do LOTS of therapy to train my mind in not worrying so much.
I wish you all the best (and myself! lol) and if you ever want to talk email me or PM me!